Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

On Avodart. No semen during ejaculation. Side effects of medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14123 Questions
Question
Hi Dr. XXXXXXX

I am on Avodart for well over 18 months n find that some side effects are just the

opposite of what happens to other people on Avodart. When ejaculation takes place, the semen does not come

out n do not know where it ends up n this worries me as it may cause serious side effects. The sex drive is greater thatn before n I am 76 yrs old

I would appreciate if you could comment on this problem. at yr earliest.



XXXXX

Posted Wed, 25 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 55 minutes later
Brief Answer:
retrograde ejaculation

Detailed Answer:
Hi, thanks for using healthcare magic

You are describing retrograde ejaculation. In this condition the semen, which is suppose to be emitted through the urethra,actually goes towards the bladder.

It is a possible side effect of avodart.

It is mainly a problem for men trying to conceive with their partners.

The semen is emitted from the bladder with the urine.

There is medication that can be used to treat it. Its effectiveness varies from person to person.

In terms of the increased libido. As you stated, most persons with this medication have a decreased libido but everyone reacts differently to medication.

If the increased sex drive is a problem then you may want to consider increased physical activity and keeping oneself busy to see if it helps.

Unfortunately there are no medical options that are directly used for this.

I hope this helps,feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: On Avodart. No semen during ejaculation. Side effects of medication? 22 hours later
Dear Dr. XXXXXXX Gibson XXXXXXX

My question was whether there is any danger
to good health if semen is emitted from the bladder with the urine and also
whether ejaculations damage the prospects of prostate getting shrunk with the
intake of Avodart. I am 76 n can control the sex drive if it helps to stop enlargement of prostate.

Would appreciate an early reply n we will close the subject with yr reply

Thanks & Regards

XXXXX
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
the only complication is infertility

Detailed Answer:
HI

There is no danger to your health.

It mainly presents a problem when men are trying to conceive with their partners and the semen is not ejected into the female. The only complication is infertility.

The semen would be present in your urine and would leave with your urine.

The increased sexual activity would not have a negative effect on your prostate health.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: On Avodart. No semen during ejaculation. Side effects of medication? 7 hours later
Dear Dr. XXXXXXX Gibson XXXXXXX
Since u have asked me to let u know if I have any other questions, I would like to put this final question to u. I have following side effects n wants to know whether all related to intake of Avodart;
1. I am not steady on my legs n sway sideways when I walk- proved not Vertigo
2. I have no appetite , specially during dinner times after I started on Avodart
3. I am arthritic n suffers from knee pain but the pain now is all over the body
after Avodart n gaining weight
4. Why my GP sees me after long intervals. Is it due to giving time for the
prostate to shrink ? I was on Tamsulosin n discontinued when urine flow
improved. He also stated that cancer is ruled out - Thanks XXXXX
 
 
Answered by Dr. Michelle Gibson James 3 hours later
Brief Answer:
It is associated with dizziness and weight gain

Detailed Answer:
HI

You can ask any questions you wish, its no problem.

In terms of the unsteady sensation, avodart has a very small risk of dizziness.It is not common however if it only started when you commenced the avodart then it is quite possible that it is the cause.

Other causes of unsteadiness on walking would be condition related to an area of the brain called the cerebellum, stroke, parkinsons.

It is also rarely associated with weight gain as well but not known to cause a decrease or any change with appetite.

The follow up time can vary from 3 to 6 months if there are no other issues. Benign (non cancerous) enlargement of the prostate commonly occurs as men age and though the symptoms can be very bothersome, it is not life threatening . This may be the reason for the spacing of appointments.


If you are not happy with the scheduling of appointments , you should consider speaking to his office staff or him directly to see if the appointment can be moved up.

Feel free to ask any additional queries
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor